Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 23, NWS Melbourne, FL

April 29, 2017

NWS Melbourne, FL issued this small craft advisory at Apr 29, 2017, 3:04 PM EDT. It took effect at Apr 29, 2017, 8:00 PM EDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 3:04 PM EDT (19:04 UTC)
In effect from
Apr 29, 2017, 8:00 PM EDT
Expired
May 1, 2017, 4:00 AM EDT
In force
32 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

456 
WHUS72 KMLB 291904
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
304 PM EDT SAT APR 29 2017

AMZ555-572-575-010000-
/O.NEW.KMLB.SC.Y.0023.170430T0000Z-170501T0000Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
304 PM EDT SAT APR 29 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SUNDAY. 

* WINDS...SOUTHEAST NEAR 20 KNOTS AND GUSTY.

* WAVES/SEAS...BUILDING TO AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK
1 follow-up statement
364 
WHUS72 KMLB 301840
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT SUN APR 30 2017

AMZ570-010800-
/O.EXB.KMLB.SC.Y.0023.170430T2000Z-170501T0800Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
240 PM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT MONDAY. 

* WINDS...SOUTHEAST NEAR 20 KNOTS AND GUSTY.

* WAVES/SEAS...BUILDING TO AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ555-572-575-010800-
/O.EXT.KMLB.SC.Y.0023.000000T0000Z-170501T0800Z/
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
240 PM EDT SUN APR 30 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

* WINDS...SOUTHEAST NEAR 20 KNOTS AND GUSTY.

* WAVES/SEAS...BUILDING TO AROUND 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SEDLOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 9:21 AM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Apr 29, 9:21 AM EDT, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
921 AM EDT Sat Apr 29 2017

.DISCUSSION...

Current-Tonight...KXMR morning sounding shows a PWAT of 1.16 inches
with very dry air above 750mb. Mid-level temperatures remain warm
(+9.2C/700mb and -7.4C/500mb). Cape wind profilers show deep
southeasterly flow from just off the surface thru 10.0 kft with
speeds sustained near 20 kts up thru 6.5 kft. Surface high pressure
ridging will remain north of ECFL thru the next 24 hours. General
deep layer ridging exists across the Florida peninsula, southeast
U.S., and western Atlc. Near breezy/breezy conditions areawide out
of the ESE or SE. The pressure gradient remains tight enough that
the winds will remain elevated into this evening, 5-10 mph over the
interior and 10-15 mph along the Space/Treasure coasts. Warmer
temperatures aloft, subsidence aloft, and unimpressive deep layer
moisture values continue and thus will keep PoPs out of the
forecast, except along the Treasure Coast for late overnight where a
few coastal showers may make it onshore in the deeper/moderate SERLY
flow. Continued warm and humid with temperatures in the M-U80s along
the coast and L-M90s interior. Lows remain mild with generally U60s
to L70s and likely a few M70s along the Space/Treasure coasts and
barrier islands.

&&

.AVIATION...Breezy ESE/SE winds across ECFL today. Spotty MVFR CIGs
BKN015-020 around this morning. Expect prevailing VFR otherwise
with some diurnal Cu.

&&

.MARINE...Today...East-west surface high pressure ridging remains
north of the local coastal waters. The pgrad is tight enough to
support 15-20kt ESE-SE winds over the Gulf Stream south of Sebastian
Inlet where cautionary statements will exist. Seas 3-4 ft very near
shore and 4-5 ft Gulf Stream during the day.

Tonight...winds increase and expect at least cautionary statements
over all marine legs except near shore Volusia coast. Seas will also
continue to build to 4-5 ft very near shore and 5-6 ft over the open
Atlc. With afternoon package will monitor in the event an SCA is
necessary for at least our southern offshore leg.

&&

.FIRE WEATHER...This afternoon...Previous...marginally low minimum
RH values of 35-40 percent expected late this afternoon from Lake
and western Seminole/Orange counties, southward along the Kissimmee
River basin in Osceola and Okeechobee counties. While min RH and/or
ERC values are forecast to remain just outside of critical levels,
sustained winds of 15-20 MPH gusting to around 25 MPH are
anticipated today. As discussed on Friday, while explicit RFW
criteria may not quite be reached, the Fire Danger remains "High" to
"Very High", especially with today's forecast wind speeds/gusts
combined with the already very dry conditions areawide.

&&

.Climate...Record warm min temperatures in jeopardy (DAB/MLB) for 29-
April...

        HI-MIN
DAB...73 in 1991 (Currently 74)
MCO...75 in 1991
MLB...74 in 2003 (Currently 78)
VRB...77 in 1991

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Pendergrast
Hazardous weather outlook, Apr 29, 5:38 AM EDT, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
538 AM EDT Sat Apr 29 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
538 AM EDT Sat Apr 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Weather and ocean conditions will lead to a moderate risk for rip
currents, and a stronger than normal northward flowing longshore
current in the surf zone at the central Florida Atlantic beaches
today. The threat for rips will be especially high between 200 PM
and sunset, due to tidal effects.

If heading to the beach to escape the heat today, check with the
local beach patrol for additional information about ocean hazards,
and always heed the advice of lifeguards. Remember to swim only
within sight of a lifeguard, and never swim alone.

.FIRE WEATHER IMPACT...
Continued dry vegetation combined with gusty southeast winds will
lead to a High Danger of potential wildfire spread this afternoon.
Any unattended fires are likely to escape, and outdoor burning is
prohibited in most east central Florida counties.

.WIND AND SEA IMPACT...
Small craft should exercise caution in the Gulf Stream and
offshore Atlantic waters south of Sebastian Inlet this morning as
southeast winds of 15 to 20 knots cause seas to build to 5 feet.
Conditions will become poor for small craft operation farther
north over the Gulf Stream, and closer to shore south of Sebastian
Inlet as seas build further to as high as 6 feet.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
An elevated threat of rip currents will continue this weekend. The
potential for wildfire spread will also remain high. Isolated to
scattered afternoon and evening thunderstorms are forecast next
week ahead of an approaching frontal boundary. Conditions will
remain poor to hazardous for operation of small craft into early
next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Cristaldi

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.